[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Site Lump

> Sometimes I have a small round hard lump also when my set has been in for
> several days.  It seems as the insulin isn't getting in.  
> I remove my infusion set, there is under the skin a hard lump? It
> feels like a little marble. There is no oozing of anything and a
> little tenderness. The lump stays for a long time. ? This past
> weekend, I started having unexplained high sugars (22.3 to 13.9) 405
> to 252!! I felt really horrible. I showed large ketones. The 
> infusion set had only been in a little over two days. After bolusing 
> like crazy to bring them down I said oh well I'll just change 
> everything and see. I was still 12.8 (232) at bedtime, (hours after 
> changing the set). I haven't tested yet this morning. I remember 
> somebody had mentioned an abcess? Could this lump be that? It's very 
> big, actually maybe bigger than a marble, and odd shaped? This is 
> the second one I've had. I began pumping on May 11\98, and am using 
> Humalog, with the Disetronic HV1000.

This is classic symptom of site corruption by Humalog. There are some 
extensive discussions in the archives of the mail list.

Mix H & V at a ratio that suits you between 5:1 and 3:1. Good chance 
the problem will disappear. Other members on the list can probably 
advise you better on the actual ratio or you can experiment and see 
which provides a better post-prandial blood sugar level. My daughter, 
Lily age 15, uses 5:1 and has tried 4:1 but does not like that.

email @ redacted
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted